My question is, has anyone gotten sick more frequently while on Tecfidera? I have had a cold that just won't let up for over 4 weeks. It turned into a sinus infection which I have taken steroids and 2 different antibiotics with no help (the first course of antibiotics helped significantly, but after the 10 day dosage it came back).
I am worried that Tech is compromising my ability to fight infection / disease. I did have my WB cells counted and they were squarely in the middle of the healthy section at 7.5.
Anyone else have this issue? I'm dying here. Going to see my doc again tomorrow.
http://www.tecfidera.com/pdfs/full-pres ... mation.pdf
Did you get a full CBC?
Getting a cold for me is horrible. It almost always turns into a sinus infection no matter how careful I am using Neti pot, etc. Plus MS gets very active during this time. The whole ordeal is usually 2 weeks. This episode has been over 4 weeks with no relief in sight.
People joke with me because I am so careful about washing my hands, etc to lower my risk of getting a cold. I'm going to have to wear a full bubble at this point.
I got a cold the week after I started and it escalated to a chest infection; to avoid more gi issues, I asked my doc for a shot (Rocefin) and that worked almost immediately. Then, in December, I got another cold, got better, then worse with a sinus infection. I'm finishing up a 10 day course of omnicef now. So, antiobiotics twice in just two months has me wondering the same thing as you.
I'm also up 5 lbs -- but that's a topic for another post!
Hope you feel better soon!
I will say,tho, that the side effects ameliorated in 6 weeks. Occasionally I'll get flushing, but only if I haven't eaten.
I am so careful about germs, colds, washing my hands, etc. I am almost a fanatic according to my friends. I am worried that my immune system isn't fighting off the usual stuff they way it should. If this cold turns into a whole big injection like it did the last time I'm going to talk to my neuro.
I did the shots for years, then was on Ty for 3 years. If I can't stay on techfidera, where do I go from here? Can't go back to Ty since I'm JC + and have been on it for a long time.
Like you, my blood work is also in the normal range.
So, around the 3 1/2 month mark, i.e. second week of December, I got Flu A. This lasted a week with a dose of Tamiflu. I highly recommend Tamiflu. During this time, I cut back on my Tecfidera dosing, partly because with the fever, I was out of mind sick and couldn't stomach anything, part of me thinking, wow, I have no immune system to fight this thing. I made sure to take 1 a day, but over the week's time, I missed 4 doses.
Another week goes by...and now it's Christmas and I end up with the stomach flu. I missed a day of dosing then I cut back to 2 additional days of 1 a day. Again, part of my dose reduction was because I could barely eat, part of it was me thinking, geez, I have no immune system to fight this thing despite my blood work being ok. A week later, I finally get strength and energy back.
2 weeks go by...it's now mid-January. I'm sitting at my desk and I'm thinking, I don't feel good. Is that a soar throat coming on???? Yup, sure was...I have had a cold with the cough till I can barely breathe for nearly 4, long, miserable weeks. It took 7 days to ramp up to the cough (dosing stayed on track), 10 days of coughing (dosing 1 per day for 30% of the days), then 7 days to ramp down (dosed 1 per day for 4 days in a row). I really felt that the last round of minimizing my dosing was the straw that broke the virus' back and allowed me to start feeling better.
It is now a week later and I've been full dosing for a week. I woke up 2 days ago with the sniffles. I think this virus is taking hold again because I was home for 3 days prior, so I didn't pick it up somewhere, but I'm also thinking that with my full dosing, my immune system couldn't fight off the final remnants of this virus.
I spoke with my Neuro's office a couple weeks ago to let them know what is going on. At this juncture, they are telling me to not miss my doses. I love my Neuro and I need to talk with him personally, so I will be making an appointment today to discuss the inability to fight off viruses. 4 reactions to viruses in 2 1/2 months is NOT normal for me nor probably, well, anybody! I know this is the medicine for me. I have energy again (even with all this sickness, I don't feel the "exhaustion" of the MS), I have more feeling where I had less, and I can take this medicine. The shots were doing me in...I think there has to be a dosing of this medicine that is right for me. The drug companies have a "formula" for the general population on what works and what doesn't, but isn't life a crap-shoot anyway? I'm wondering if, for me, this amount of medicine is too much and that evidence comes from the last 2 1/2 months of sickness. The strategy is to have this medicine keep the MS at bay without me being more sick from the medicine. I'm not convinced that the current tactics are meeting the strategy.
Wish me luck! And best of luck to you...I hope my experiences help you find what is also best for you.
I know that reduced white blood cell count is a side effect of Tech. I actually stopped taking Tech a week ago. It was too hard to deal with the hotness and flushing while I'm dealing with all the other crap I'm taking.
Looks like about every 6 months I need to give up a month or so to a cold episode. Terrible!
**updated** I just read an article relating to Tecfidera. Am I able to post a link on here? I think that the information that I found regarding cases of PML in Germany are worth discussing.
Yes. You may want read the BBCode FAQ on posting links to get an idea of the formatting options that are available.Keleia wrote:**updated** I just read an article relating to Tecfidera. Am I able to post a link on here? I think that the information that I found regarding cases of PML in Germany are worth discussing.
- Similar Topics
- Last post
- 10 Replies
- 2194 Views
Last post by jimmylegs
Fri Nov 02, 2018 4:08 pm